Alert archive / Missouri / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 15, 2026, 1:20 PM CDT for Camden County, Dallas County, Laclede County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 1:20 PM CDT (18:20 UTC)
- Expired
- Mar 15, 2026, 2:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Dallas County, MO, Laclede County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -798 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 611 m²/s²
- 0-3 km storm-relative helicity
- 832 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 12:18 PM CDT, 1 hour 2 minutes earlier. Its key messages:
- There is a Marginal (1 out of 5) to Slight (2 out of 5) Risk for a few strong to severe thunderstorms this afternoon into early evening as a quick moving line moves through the area. The primary risk will be damaging winds, with a low risk for a quick spin up across far south-central Missouri.
- Gusty northerly winds of 40 to 50 mph will occur behind the front this afternoon through tonight. A Wind Advisory is in effect for the entire area.
- Light snow behind the frontal passage this evening, with any accumulating amounts a half inch or less in central Missouri. A few slick spots possible through tonight into Monday mornings commute.
- Below average temperatures with near record lows in the teens will occur on Monday and Tuesday mornings. Temperatures will quickly rebound to above average or warmer by the middle to end of next week.
Area forecast discussion, Mar 15, 12:18 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1218 PM CDT Sun Mar 15 2026
.KEY MESSAGES...
- There is a Marginal (1 out of 5) to Slight (2 out of 5) Risk
for a few strong to severe thunderstorms this afternoon into
early evening as a quick moving line moves through the area.
The primary risk will be damaging winds, with a low risk for a
quick spin up across far south-central Missouri.
- Gusty northerly winds of 40 to 50 mph will occur behind the
front this afternoon through tonight. A Wind Advisory is in
effect for the entire area.
- Light snow behind the frontal passage this evening, with any
accumulating amounts a half inch or less in central Missouri.
A few slick spots possible through tonight into Monday
mornings commute.
- Below average temperatures with near record lows in the teens
will occur on Monday and Tuesday mornings. Temperatures will
quickly rebound to above average or warmer by the middle to
end of next week.
&&
.SHORT TERM /THROUGH MONDAY NIGHT/...
Issued at 154 AM CDT Sun Mar 15 2026
Early morning satellite imagery showed the storm system that
will impact the region this afternoon moving across central
Kansas with little if any signs of lightning noted. Surface and
upper level analysis shoed a tight pressure gradient in advance
of the system which will continue through this afternoon as a
cold front associated with the surface low moves towards the
Ozarks. Synoptic models show the low moving to the northeast
across northern Missouri and elongating as it does. This is in
response to a 105kt 250mb Jet rounding the base of an upper
level trough and lifting to the northeast on the east side of
the trough moving across the state through tonight.
Before the cold front begins to make its way into and through
the Ozarks today, strong southerly winds and warm air and
moisture advection will allow for temperatures to climb into the
middle 60s. The tight pressure gradient will bring gusty winds
from 30 to 40mph. Cloud cover will increase which could impact
instability ahead of the front. Instability is expected to be
marginal at best with a highly sheared environment. HREF MUCAPE
is around 200-650 J/kg. As the strong front rushes into the
area, convection will have to erode the cap. This should occur
quickly thanks to the frontal lift, but storms are only expected
to develop a thin line of showers and thunderstorms generally
right along the front. CAMs, especially the HRRR, hold off storm
development until the front reaches the Highway 65 corridor
near noon, with "better" development expected along and east of
Highway 63. The main risk with this system remains the potential
for a strongly forced thin line of storms with damaging wind
gusts around 60 to 70 mph. There does remain a lower threat for
a quick spin up along the line through the latest guidance
continues to show a downward trend in the severe potential for
our area, with the better environment aligning to the east as
reflected in the SPC outlook for today having shifted the
Enhanced area east of the Ozarks.
On the back side of the upper level trough, a 125-130kt 250mb
jet will dig into the southern plains overnight. This will work
to do two things. One, this will aid in keeping the surface
pressure gradient tight and allow for continued strong,
actually slightly stronger winds, behind the front with 40 to
50mph winds from this evening into Monday morning. Because of
these factors, a Wind Advisory is in effect for today through
Monday morning. Two, it will allow an arctic airmass to rapidly
push into the region dropping the temperatures below freezing by
this evening and bringing the potential for any wrap around
precipitation on the back side of the low/front to change over
to snow. Residual moisture behind the front will be best across
central Missouri, though most of the region will likely see at
least some snow flakes. Areas mainly east of Highway 65 and
north of Highway 60 may see some light accumulations of a half
inch of less on elevated and grassy surfaces.
With the temperatures falling rapidly behind the front, a few
slick spots may occur where residual moisture remains on the
ground. This flash freeze potential is on the low side but
cannot be ruled given the rapid drop in temperatures. A limiting
factor for a flash freeze will be the gusty winds which may
help dry things out quicker.
Finally, The cold airmass that will move into the region will
bring the potential for near record to record cold temperatures
across the Ozarks by Monday morning. See the Climate Section
below for more details. Morning lows Monday are expected to
drop into the teens to lower 20s with Monday morning wind chills
around 0. The area will then struggle to warm much more than
lower to middle 30s on Monday afternoon.
Those in the agriculture community should play close attention
to sensitive crops/early blooming. Additionally, make sure to
not be caught off guard by the brief return of Winter. With the
rapid drop in temperatures, hoses still connected to homes may
freeze overnight as well.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
Issued at 154 AM CDT Sun Mar 15 2026
For Monday night into Tuesday morning, lows will again fall into
the teens thanks to a second cold airmass moving over area on
the northerly upper level flow. This will again bring the
potential for near to record breaking lows Tuesday morning.
The brief period of colder weather to start the week will the
begin to moderate Tuesday and through the rest of next week.
Ensemble model members are in good agreement with temperatures
returning to the 70s by midweek, with highs in the 80s possible
by the middle to end of next week. A few model 90th percentile
outputs for highs next weekend even have temperatures in the
upper 80s to near 90. This would send the Ozarks from winter to
summer in the span of a week. Stay tuned.
&&
.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1215 PM CDT Sun Mar 15 2026
A strong system is moving through the area today. Scattered
showers and a few thunderstorms develop along a frontal passage
early this afternoon, as depicted in the TAFs for KBBG and KSGF.
MVFR to IFR flight conditions accompany this activity with
reduced ceilings around 1500 to 3000 feet in addition to
visibilities around 4 to 6 miles at times. A light snow band
then sweeps through on the back side of the front, with lower
confidence on impacts to TAFs at KJLN and KSGF. This activity
will be short-lived over the course of 1 to 3 hours.
South to southwest winds ahead of the front quickly become west
to northwest behind the front. Sustained winds at 15 to 25
knots, with wind gusts approaching 30 to 40 knots. Occasional
higher gusts up to 45 knots may occur this evening. MVFR
ceilings linger into tonight, before gradually improving on
Monday morning as the system departs to the east.
&&
.CLIMATE...
Issued at 133 AM CDT Sat Mar 14 2026
A cold arctic airmass will bring a brief return of winter
temperatures to the Ozarks for Monday (March 16) and
Tuesday (March 17) mornings. For some locations, mornings lows
may fall to near record temperatures with forecast lows in the
middle to upper teens. These temperatures may have impacts on
early blooming vegetation thanks to a warm previous two week
period of temperatures from 5 to 15 degrees above average. Of
the past 13 days, 10 have been warmer than average.
Record Low Temperatures:
March 16:
KSGF: 16/1895
KJLN: 19/1988
KVIH: 14/1900
KUNO: 16/1988
March 17:
KSGF: 13/1900
KJLN: 16/1906
KVIH: 8/1900
KUNO: 18/1958
Record Low Highs:
March 16:
KUNO: 32/1970
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Wind Advisory until 7 AM CDT Monday for KSZ073-097-101.
MO...Wind Advisory until 7 AM CDT Monday for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Perez
CLIMATE...HatchHazardous weather outlook, Mar 15, 3:20 AM CDT, 10 hours before
Hazardous Weather Outlook National Weather Service Springfield MO 320 AM CDT Sun Mar 15 2026 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160830- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 320 AM CDT Sun Mar 15 2026 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Slight tornado risk. Marginal hail risk. Slight thunderstorm wind damage risk. Limited lightning risk. Limited excessive cold risk. Elevated non thunderstorm wind risk. Extreme freeze risk. Limited snow risk. Elevated fire weather risk. DISCUSSION... There is a Slight (2 out of 5) Risk for a few strong to severe thunderstorms on this afternoon into this evening as a quick moving line moves through the area. The primary risk will be damaging winds, with a low risk for a quick spin up across south- central Missouri. Gusty southerly winds ahead of the front on this morning from around 30 to 40 mph will be followed by gusty northerly winds of 40 to 50 mph behind the front into tonight. A Wind Advisory is in effect for the entire area beginning at 10 AM today and going through 7am Monday morning. Light snow will be possible behind the frontal passage this evening, with amounts generally around a half inch or less in central Missouri. A few slick spots possible through tonight into the Monday morning commute. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Lows will drop into the teens Monday and Tuesday mornings with will chill values in the single digits above zero to around zero degrees. Morning lows both mornings may near or break record lows. Those in the agriculture community should pay close attention to sensitive crops/early blooming. Additionally, make sure to not be caught off guard by the brief return of Winter. With the rapid drop in temperatures, hoses still connected to homes may freeze overnight as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Special weather statement, Mar 15, 12:55 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
1255 PM CDT Sun Mar 15 2026
MOZ093-094-102-151830-
Barry MO-Newton MO-Lawrence MO-
1255 PM CDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEWTON...
NORTHWESTERN BARRY AND SOUTHWESTERN LAWRENCE COUNTIES THROUGH 130 PM
CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pierce City, or 7 miles west of Monett, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Monett, Pierce City, Purdy, Wheaton, Verona, Butterfield, Fairview,
Pioneer, Freistatt, Wentworth, Mcdowell, and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3675 9407 3675 9416 3700 9410 3707 9377
3674 9371 3671 9407
TIME...MOT...LOC 1754Z 248DEG 25KT 3688 9405
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SoriaSpecial weather statement, Mar 15, 1:07 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
107 PM CDT Sun Mar 15 2026
MOZ079-080-151845-
Dallas MO-Polk MO-
107 PM CDT Sun Mar 15 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL DALLAS AND EAST CENTRAL
POLK COUNTIES THROUGH 145 PM CDT...
At 107 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bennett Spring State Park, Buffalo, Halfway, Bennett Springs,
Louisburg, Windyville, Leadmine, Goodson, Plad, and Pumpkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3789 9296 3771 9284 3767 9285 3754 9323
3769 9327
TIME...MOT...LOC 1807Z 231DEG 40KT 3767 9318
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SoriaThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:55 PM CDT | Special Weather Statement | SGF | Barry | 35 min |
| Mar 15, 1:07 PM CDT | Special Weather Statement | SGF | Dallas | 38 min |
| Mar 15, 1:23 PM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Mar 15, 1:50 PM CDT | Special Weather Statement | SGF | Camden, Miller | 25 min |
| Mar 15, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Maries, Miller | 23 min |
| Mar 15, 2:05 PM CDT | Special Weather Statement | SGF | Stone | 25 min |
| Mar 15, 2:10 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 32 min |
| Mar 15, 2:16 PM CDT | Special Weather Statement | SGF | Stone | 29 min |
| Mar 15, 2:42 PM CDT | Special Weather Statement | SGF | Christian | 33 min |
| Mar 15, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Phelps, Pulaski and 3 more | 48 min |
| Mar 15, 3:02 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Ozark, Taney | 43 min |
| Mar 15, 3:39 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 51 min |
| Mar 15, 3:42 PM CDT | Tornado Warning | SGF | Douglas, Howell, Texas | 33 min |
| Mar 15, 3:57 PM CDT | Tornado Warning | SGF | Shannon, Texas | 33 min |
| Mar 15, 4:05 PM CDT | Tornado Warning | SGF | Shannon, Texas | 25 min |
| Mar 15, 4:10 PM CDT | Tornado Warning | SGF | Dent, Shannon | 32 min |
| Mar 15, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 52 min |
| Mar 15, 4:52 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 28 min |
| Mar 15, 5:30 PM CDT | Snow Squall Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton | 45 min |
| Mar 15, 6:24 PM CDT | Snow Squall Warning | SGF | Christian, Dade, Dallas, Greene, Laclede, Polk and 1 more | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.